Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 30, NWS Boise, ID

August 30, 2012

NWS Boise, ID issued this red flag warning at Aug 30, 2012, 1:52 PM MDT. It took effect at Aug 31, 2012, 12:00 PM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2012, 1:52 PM MDT (19:52 UTC)
In effect from
Aug 31, 2012, 12:00 PM MDT
Expired
Sep 1, 2012, 12:00 PM MDT
In force
24 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WWUS85 KBOI 301952
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
152 PM MDT THU AUG 30 2012

...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO NOON MDT
SATURDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE
WEATHER ZONE 418...

.MONSOONAL MOISTURE ON THE INCREASE FRIDAY AND SATURDAY.

IDZ418-311600-
/O.NEW.KBOI.FW.W.0030.120831T1800Z-120901T1800Z/
WESTERN TWIN FALLS BLM-
152 PM MDT THU AUG 30 2012

...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO NOON MDT
SATURDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE
WEATHER ZONE 418...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO
NOON MDT SATURDAY. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ON THE INCREASE THROUGH
  FRIDAY AFTERNOON. DECREASING COVERAGE OVERNIGHT WITH ADDITIONAL
  THUNDERSTORMS EXPECTED AFTER SUNRISE SATURDAY. SOME STORMS WILL
  HAVE WETTING RAINS.

* OUTFLOW WINDS...GUSTY WINDS TO 40 MPH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
3 follow-up statements
288 
WWUS85 KBOI 311522
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
922 AM MDT FRI AUG 31 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO NOON MDT
SATURDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE
WEATHER ZONE 418...

.MONSOONAL MOISTURE ON THE INCREASE THROUGH SATURDAY.

IDZ418-011600-
/O.CON.KBOI.FW.W.0030.120831T1800Z-120901T1800Z/
WESTERN TWIN FALLS BLM-
922 AM MDT FRI AUG 31 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT SATURDAY FOR
LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE
418...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT SATURDAY. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ON THE INCREASE THROUGH
  THIS AFTERNOON...DECREASING COVERAGE OVERNIGHT WITH ADDITIONAL
  THUNDERSTORMS EXPECTED AFTER SUNRISE SATURDAY. SOME STORMS WILL
  HAVE WETTING RAINS.

* OUTFLOW WINDS...GUSTY WINDS TO 40 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
175 
WWUS85 KBOI 011550
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
950 AM MDT SAT SEP 1 2012

...RED FLAG WARNING IN EFFECT UNTIL NOON MDT FOR LIGHTNING FOR
WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418...

.MONSOONAL MOISTURE ON THE INCREASE THROUGH SATURDAY.

IDZ418-011800-
/O.CON.KBOI.FW.W.0030.000000T0000Z-120901T1800Z/
WESTERN TWIN FALLS BLM-
950 AM MDT SAT SEP 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR
LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE
418...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS POSSIBLE THROUGH MIDDAY
  THEN DECREASING COVERAGE THIS AFTERNOON. SOME STORMS WILL HAVE
  WETTING RAINS.

* OUTFLOW WINDS...GUSTY WINDS TO 40 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
207 
WWUS85 KBOI 011802
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1202 PM MDT SAT SEP 1 2012


IDZ418-011915-
/O.EXP.KBOI.FW.W.0030.000000T0000Z-120901T1800Z/
WESTERN TWIN FALLS BLM-
1202 PM MDT SAT SEP 1 2012

...RED FLAG WARNING HAS EXPIRED FOR LIGHTNING FOR WESTERN TWIN
FALLS BLM...WHICH IS FIRE WEATHER ZONE 418...

MOISTURE CONTINUES TO MOVE INTO SOUTHERN IDAHO TODAY. THERE STILL
CONTINUES A THREAT OF CONVECTION BUT SHOULD BE LIMITED IN COVERAGE
THE REMAINDER OF THIS AFTERNOON.


$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 30, 9:52 AM MDT, 4 hours earlier.

Area forecast discussion, Aug 30, 9:52 AM MDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
952 AM MDT THU AUG 30 2012

.DISCUSSION...NO UPDATES THIS MORNING AS FORECAST REMAINS ON TRACK
WITH DRY SOUTHWESTERLY FLOW ALOFT. TEMPERATURE A BIT WARMER TODAY
REACHING THE LOW 90S IN THE VALLEY. MAIN FOCUS AS BEEN ON
CONVECTIVE POTENTIAL FOR FRIDAY AND SATURDAY AS MONSOONAL MOISTURE
STREAMS NORTH FROM NEVADA AHEAD OF DEEPENING TROUGH ALONG THE WEST
COAST. LATEST MODEL GUIDANCE SUGGESTS MOST OF THE INSTABILITY AND
MOISTURE WILL REMAIN SOUTH AND EAST OF THE FORECAST AREA ON
FRIDAY AND SATURDAY. MODEL SOUNDINGS FOR TWF SHOWING
PWATS OF OVER AN INCH SUGGESTS STORMS WILL PRODUCE MEASURABLE
PRECIPITATION ACROSS SOUTH-CENTRAL IDAHO. WILL ADDRESS
THUNDERSTORMS COVERAGE AND POPS IN THE AFTERNOON PACKAGE.

&&

.AVIATION...MVFR/IFR IN SMOKE NEAR WILDFIRES...WITH PERIODS OF MVFR
IN SMOKE POSSIBLE THROUGH EARLY AFTERNOON IN THE TREASURE VALLEY.
SURFACE WINDS WILL BE LIGHT AND VARIABLE...EXCEPT NEAR KMYL -
SOUTHWESTERLY AROUND 10 KTS WITH GUSTS UP TO 20 KTS POSSIBLE.
WINDS ALOFT AT 10K FT MSL...SOUTHWESTERLY UP TO 20 KTS. LITTLE
TO NO IMPROVEMENT IN SMOKE CONDITIONS TONIGHT.

&&

.AIR STAGNATION...SMOKE WHICH SETTLED INTO THE TREASURE VALLEY
YESTERDAY WAS PRIMARILY DUE TO A NEW FIRE SITUATED NORTHWEST OF
JORDAN VALLEY. THE SMOKE HAS REMAINED TRAPPED IN THE VALLEY DUE TO
THE DEVELOPMENT OF AN INVERSION OVERNIGHT. A LIGHT DRAINAGE WIND
SHOULD CARRY ADDITIONAL SMOKE INTO THE VALLEY FROM FIRES LOCATED IN
THE CENTRAL IDAHO MOUNTAINS. SOME MIXING WILL OCCUR THIS AFTERNOON
AS THE INVERSION BREAKS ALLOWING FOR SOME IMPROVEMENT ALTHOUGH AREA
FIRES WILL CONTINUE TO PRODUCE SMOKE. NO SIGNIFICANT CHANGES TO THE
WEATHER PATTERN THROUGH THE WEEKEND.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH FRIDAY...SOUTHWEST FLOW ALOFT WILL
REMAIN SITUATED OVER THE AREA THROUGH THE PERIOD. FLOW WILL BE
DRY/STABLE TODAY EXCEPT THE LEADING EDGE OF THE MONSOON MOISTURE
WILL ENTER SOUTHERN TWIN FALLS COUNTY FOR A SLIGHT CHANCE OF
THUNDERSTORMS THIS AFTERNOON. AN UPPER TROUGH DIGGING ALONG THE WEST
COAST WILL DRAW THE MONSOON MOISTURE FURTHER WESTWARD ON FRIDAY FOR
A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS. DEEPEST MOISTURE WILL BE
OVER SOUTHWEST IDAHO WHERE PWATS APPROACH AN INCH...ESPECIALLY SOUTH
OF TWIN FALLS FOR A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON.
TEMPERATURES WILL BE ABOUT 5 DEGREES ABOVE NORMAL WITH VALLEY HIGHS
IN THE MID 80S TO LOWER 90S.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...MONSOON MOISTURE SURGE
THROUGH NEVADA WILL BRING A CHANCE OF THUNDERSTORMS TO SRN ZONES IN
IDAHO FRIDAY NIGHT AND SATURDAY...BEST CHANCE IN TWIN FALLS COUNTY.
PACIFIC UPPER TROUGH AND DRIER WESTERLY FLOW WILL COME IN SUNDAY.
AFTER THAT THE SOUTHERN PART OF THE TROUGH WILL STAY OFF THE NW
COAST WHILE UPPER RIDGE REBUILDS IN THE GREAT BASIN MID-WEEK...
KEEPING TEMPS SLIGHTLY WARMER THAN NORMAL.  WSWLY UPPER FLOW SHOULD
KEEP MONSOON MOISTURE TO THE SOUTH OF OUR CWA.  GFS BRINGS REMNANTS
OF A TROPICAL STORM OFF BAJA CALIFORNIA TOWARD US LATE TUESDAY OR
WEDNESDAY BUT ECM HAS NOTHING.  NOT A PROBLEM FOR NOW BUT WE WILL
MONITOR STORM/S PROGRESS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...JDS
AVIATION.....BB
AIR STAGNATION...BW/JDS
PREV SHORT TERM...BW
PREV LONG TERM....LC
Hazardous weather outlook, Aug 30, 6:06 AM MDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
606 AM MDT THU AUG 30 2012

IDZ011>016-028>030-033-ORZ061>064-311200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
606 AM MDT THU AUG 30 2012 /506 AM PDT THU AUG 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.